Hail, Fallon
- When
- March 26, 6:00 PM MST
- Where
- Fallon County, Plevna
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.417, -104.517
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Mar 26, 4:53 PM MST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT...UPDATED TO REMOVE HEADLINE
453 PM MST FRI MAR 26 2004
.SHORT TERM...VALID FOR SAT AND SUN...
UPPER TROUGH HAS NOT PRODUCED MUCH PRECIPITATION OVER THE WESTERN
ZONES TODAY. SUBSIDENCE FROM MOUNTAIN WAVES APPEARS TO HAVE KEPT
CONDITIONS DRY. CONVECTIVE TEMPERATURE APPEARS TO BE GET REACHED
OVER PARTS OF THE SOUTHERN ZONES AS CU FIELD IS DEVELOPING. A TIGHT
PRESSURE GRADIENT IS KEEPING SOUTHEAST FLOW STRONG...AND IT APPEARS
THE WINDS SHOULD STAY JUST BELOW HIGH WIND NEAR BAKER THIS EVE.
DEWPOINTS TO THE SOUTHEAST OF THE AREA ARE IN THE UPPER 40S...WHICH
SHOULD CONTINUE TO INCREASE MOISTURE ACROSS THE AREA. THE 18Z IS
PROGGING CAPE VALUES AROUND 1000 J/KG OVER THE FAR SOUTHEAST. UPPER
LEVEL FORCING SHOULD BE STRONG ENOUGH TO GET CONVECTION GOING. ITS
JUST A MATTER OF THEM BEING SURFACE BASED OR ELEVATED IN NATURE.
AFTER COORDINATING WITH SPC AND UNR WILL HAVE A SEVERE THUNDERSTORM
WATCH FOR CARTER COUNTY UNTIL 8PM.
THE MAIN PIECE OF ENERGY ASSOCIATED WITH THE TROUGH WILL MOVE THROUGH
THE REGION TODAY...BUT ANOTHER RIPPLE WILL HEAD THROUGH THE WESTERN
ZONES TOMORROW. HAVE MENTION OF PRECIPITATION FOR THAT. THEN
CONDITIONS SHOULD DRY OUT FOR SUNDAY AS RIDGING MOVES IN. MOORE
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
EXTENDED MODELS CONTINUE TO SHOW SIMILAR SOLUTIONS BETWEEN THEM WITH
THE RIDGE HOLDING FAST AND 500MB HEIGHTS RANGING FROM 570-576DM FROM
12Z MON THRU ABOUT 12Z WED. MODELS CONTINUE THEIR SIMILARITIES 12Z WED
WITH A DEEP TROUGH BEGINNING TO MOVE INLAND AND 500MB HEIGHTS DROPPING
THROUGH THE DAY. TUE AND WED WILL REMAIN TO THE 2 WARMEST DAYS OF THE
EXTENDED PRIOR TO THE NEXT SYSTEM WHICH BEGINS TO MOVE INTO THE REGION
ON THU...AND THIS IS WHERE THE MODELS BEGIN TO DIFFER. UKMET DEVELOPS A
CUT OFF LOW OFF THE CA COAST BUT KEEPS THE AREA OF HIGH PRESSURE THE
STRONGEST OVER THE CENTRAL PLAINS STATES...RESULTING IN WARMER TEMPS IN
THE FCST FOR A FEW DAYS MORE. ECMWF AND GFS COME MORE IN LINE WITH THE
UKMET SOLUTION BY 12Z THU BUT VARY ON THE PLACEMENT OF THE CUT OFF LOW
RESULTING IN A SPLIT FLOW OVER MT AND 500MB HEIGHTS OF 564DM...THUS
COOLING TOWARD THE END OF THE WEEK. NW FLOW THEN RETURNS TO THE REGION
BY 12Z FRI AS CUT OFF LOW REMAINS IN PLACE OVER THE SOUTHERN CA. WARMING
FROM 850MB TEMPS RESULTS IN TEMPS IN THE 70S FOR TUE/WED FOR A POSSIBLE
RECORD HIGH TEMP COUPLE OF DAYS. SPRINGER
&&
.PRELIMINARY POINT TEMP/POPS...
SAT SUN MON TUE WED THU FRI
-----------------------------------------------------------
BIL 036/055 031/060 036/072 040/075 042/068 038/059 036/057
32/W 00/U 00/U 00/U 02/W 21/B 00/U
LVM 032/052 028/060 033/068 038/073 040/064 035/059 034/057
32/W 00/U 00/U 00/U 22/W 21/B 00/U
HDN 037/056 030/060 034/074 038/077 039/070 036/059 034/057
32/W 00/U 00/U 00/U 00/B 21/B 00/U
MLS 037/055 030/060 035/071 039/077 040/068 035/059 035/057
32/W 00/B 00/U 00/U 00/B 22/W 00/B
4BQ 038/055 030/059 034/071 038/075 040/070 035/061 034/058
42/W 00/B 00/U 00/U 00/B 20/B 00/B
BHK 038/052 029/055 033/068 037/074 037/066 035/057 033/055
72/W 00/B 00/U 00/U 00/B 22/W 00/B
SHR 037/053 028/061 033/068 037/075 036/068 031/061 033/058
32/W 00/U 00/U 00/U 00/B 20/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH FOR ZONE 037 UNTIL 8PM MST TONIGHT.
WY...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 240 PM MST FRI MAR 26 2004 MTZ032-036-271200- CUSTER-POWDER RIVER- INCLUDING THE CITIES OF...BROADUS AND MILES CITY 240 PM MST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL AND PRODUCE WIND GUSTS TO 50 MPH. .DAY TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ033-271200- FALLON- INCLUDING THE CITIES OF...BAKER 240 PM MST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY STRONG SOUTHEAST WINDS OF 35 TO 45 MPH WILL CONTINUE THROUGH SUNSET TONIGHT. AS A RESULT A HIGH WIND WARNING REMAINS IN EFFECT. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE FROM THESE THUNDERSTORMS. PLEASE REFER TO THE LATEST GTFNPWBYZ FOR THE LATEST ON THE HIGH WIND SITUATION. .DAY TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ037-271200- CARTER- INCLUDING THE CITIES OF...EKALAKA 240 PM MST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LEVELS WITH WIND GUSTS OVER 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST ON THIS DEVELOPING SEVERE WEATHER SITUATION. .DAY TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387225, 5387701.